Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 13, 2015, 1:52 PM CDT for Hood County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2015, 1:52 PM CDT (18:52 UTC)
- Expired
- May 13, 2015, 5:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hood County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 4:30 PM CDT | FLASH FLOOD | 3 Nw Granbury, TX | STRANDED VEHICLE IN LOW WATER CROSSING ON STROUD CREEK AVENUE |
| May 13, 4:30 PM CDT | FLASH FLOOD | Granbury, TX | 5 DIFFERENT REPORTS OF WATER IN (OR THREATENING) HOMES IN GRANBURY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 158 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
982
WGUS54 KFWD 131852
FFWFWD
TXC221-132245-
/O.NEW.KFWD.FF.W.0063.150513T1852Z-150513T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOOD COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 545 PM CDT
* AT 148 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS MUCH OF
HOOD COUNTY. LOCAL LAW ENFORCEMENT HAS REPORTED SOME PONDING OF
WATER ON CITY STREETS IN GRANBURY. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
HOOD COUNTY HAS RECEIVED CONSIDERABLE RAINFALL IN THE PAST WEEK...
AND THE ADDITIONAL RAINFALL THIS AFTERNOON WILL REAGGRAVATE FLOODING
ISSUES ACROSS THE COUNTY. SIGNIFICANT STREET FLOODING IS EXPECTED IN
GRANBURY...AND THE CREEKS AND STREAMS THAT FEED THE LAKE ARE LIKELY
TO FLOOD AS WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3255 9762 3232 9762 3232 9778 3224 9794
3251 9807 3256 9807
$$
253 follow-up statements
685
WGUS74 KFWD 131950
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT WED MAY 13 2015
TXC221-132245-
/O.CON.KFWD.FF.W.0063.000000T0000Z-150513T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOOD TX-
250 PM CDT WED MAY 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
HOOD COUNTY...
AT 246 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
ACROSS THE COUNTY. FLASH FLOODING WILL OCCUR IN SOME AREAS.
HOOD COUNTY HAS RECEIVED CONSIDERABLE RAINFALL IN THE PAST WEEK...
AND THE ADDITIONAL RAINFALL THIS AFTERNOON WILL REAGGRAVATE FLOODING
ISSUES. SIGNIFICANT STREET FLOODING IS EXPECTED IN GRANBURY...AND
THE CREEKS AND STREAMS THAT FEED THE LAKE ARE LIKELY TO FLOOD AS
WELL.
THE RAIN WILL TAPER OFF BY 4 PM...BUT RUNOFF WILL CONTINUE THROUGH
THE AFTERNOON COMMUTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3255 9762 3232 9762 3232 9778 3224 9794
3251 9807 3256 9807
$$
25347
WGUS74 KFWD 132142
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CDT WED MAY 13 2015
TXC221-132245-
/O.CON.KFWD.FF.W.0063.000000T0000Z-150513T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOOD TX-
442 PM CDT WED MAY 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
HOOD COUNTY...
AT 436 PM CDT...LOCAL LAW ENFORCEMENT REPORTED MULTIPLE HOMES
INUNDATED WITH WATER OR BEING THREATENED BY WATER WITHIN THE CITY OF
GRANBURY...AS WELL AS AN ONGOING SWIFT WATER RESCUE AT STROUD CREEK.
UP TO ONE AND ONE HALF INCHES OF RAIN HAS FALLEN...BUT MINIMAL
ADDITIONAL ACCUMULATIONS ARE EXPECTED. FLASH FLOODING IS EXPECTED TO
CONTINUE.
FLOOD WATERS ARE COVERING SEVERAL CITY STREETS WITHIN GRANBURY AS
WELL AS COUNTY LOW WATER CROSSING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3255 9762 3232 9762 3232 9778 3224 9794
3251 9807 3256 9807
$$
AJS563
WGUS74 KFWD 132250
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 PM CDT WED MAY 13 2015
TXC221-132257-
/O.EXP.KFWD.FF.W.0063.000000T0000Z-150513T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOOD TX-
550 PM CDT WED MAY 13 2015
...THE FLASH FLOOD WARNING FOR HOOD COUNTY HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A SIGNIFICANT THREAT. THE ONLY ONGOING FLOODING CONCERNS ARE
ASSOCIATED WITH TYPICAL LOW WATER CROSSINGS. A FOOT AND A HALF OF
WATER STILL EXISTS OVER STROUD CREEK AVENUE...AND SUNSET ACRES COURT
IS IMPASSIBLE AT THIS TIME.
DO NOT DRIVE INTO FLOODED ROADWAYS.
LAT...LON 3255 9762 3232 9762 3232 9778 3224 9794
3251 9807 3256 9807
$$
AJSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 12:43 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 13, 12:43 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1243 PM CDT WED MAY 13 2015 .SHORT TERM... A LARGE AREA OF RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS CONTINUES TO WORK ITS WAY EAST ACROSS THE WESTERN HALF OF NORTH TEXAS EARLY THIS AFTERNOON. SO FAR...LIGHTNING HAS BEEN LIMITED TO AREAS ALONG THE COLORADO RIVER AREA OVER OUR SOUTHWEST COUNTIES...AS WELL AS SOME STRIKES NOW INCREASING OVER JOHNSON AND TARRANT COUNTIES. THE FIRST AREA IS WHERE WE CONTINUE TO SEE HIGHER REFLECTIVITIES WITHIN THE LARGER AREA OF STRATIFORM PRECIP...AND THE SECOND AREA IS ALONG THE LEADING EDGE OF THE RAIN SHIELD WHERE SCATTERED CONVECTION APPEARS TO BE ON THE INCREASE. DUE TO RECENT RAINFALL...IT WILL NOT TAKE A WHOLE LOT OF RAIN TO GENERATE FLOODING...AND THE FLASH FLOOD WATCH WILL REMAIN IN PLACE THROUGH MIDNIGHT. AN ISOLATED SEVERE THREAT WILL ALSO EXIST...MAINLY OVER THE SOUTHEAST COUNTIES WHERE THE BEST INSTABILITY RESIDES. && .AVIATION... IFR CIGS WITH PREVAILING RAIN WILL CAN BE EXPECTED THIS AFTERNOON AT ALL LOCATIONS AS A LARGE AREA OF PRECIPITATION MOVES EAST ACROSS THE AREA. CONVECTION HAS BEGUN TO INCREASE ALONG THE LEADING EDGE...BUT SO FAR COVERAGE HAS REMAINED FAIRLY LOW. WE WILL INCLUDE A TEMPO GROUP CONTAINING 3 TO 4 HOURS OF LOWER VISIBILITIES WITH THUNDER AND MODERATE RAIN...WITH THE EXPECTATION THAT EMBEDDED CELLS WILL ACCOMPANY THE BROAD SWATH OF STRATIFORM RAIN. ALL ACTIVITY WILL SHIFT EAST OF THE REGION THIS EVENING AS THE SHORTWAVE TROUGH RESPONSIBLE FOR THE ONGOING DEVELOPMENT LIFTS NORTHEAST ACROSS THE SOUTHERN PLAINS. ADDITIONAL ISOLATED CONVECTION IS POSSIBLE LATE AFTERNOON JUST WEST OF THE REGION AS GOOD SURFACE HEATING TAKES PLACE IN THE VICINITY OF THE DRYLINE. THESE STORMS WILL MOVE EAST...BUT SHOULD REMAIN JUST WEST OF TAF LOCATIONS THIS EVENING. OTHERWISE...IFR CIGS SHOULD IMPROVE AS PRECIP ENDS THIS EVENING...BUT WILL REDEVELOP OVERNIGHT AND CONTINUE THURSDAY MORNING. 30 && .PREV DISCUSSION... /ISSUED 359 AM CDT WED MAY 13 2015/ THE 07Z SURFACE ANALYSIS SHOWED EASTERLY FLOW ACROSS ALL OF NORTH AND CENTRAL TEXAS WITH A FRONTAL BOUNDARY ALONG THE TEXAS COAST. DEWPOINTS ACROSS NORTH AND CENTRAL TEXAS WERE IN THE UPPER 50S TO MID 60S WHILE THEY WERE IN THE LOWER 70S ALONG THE COAST. ALOFT...WATER VAPOR SATELLITE IMAGERY INDICATED THAT A SHORTWAVE TROUGH WAS MOVING INTO WESTERN NEW MEXICO. RADARS SHOW A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS EASTERN NEW MEXICO INTO WEST TEXAS AS LARGE SCALE LIFT OCCURS AHEAD OF THE APPROACHING SHORT WAVE. EXPECT THESE SHOWERS AND THUNDERSTORMS TO SPREAD EAST TODAY MOVING INTO THE WESTERN PART OF THE FORECAST AREA AFTER DAYBREAK AND ACROSS THE REMAINDER OF REGION TODAY THROUGH TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH HIGH PRECIPITABLE WATER VALUES AND POTENTIAL TRAINING AS INDIVIDUAL STORMS MOVE NORTH NORTHEAST WHILE THE WHOLE AREA OF SHOWERS AND THUNDERSTORMS PROGRESSES EASTWARD. THUS THE FLASH FLOOD WATCH LOOKS GOOD BUT WILL NEED TO EXTEND THROUGH AT 1 AM THURSDAY. A POTENTIAL PROBLEM THAT WAS NOTED BY THE PREVIOUS FORECAST DISCUSSION IS THE FRONTAL BOUNDARY ALONG THE TEXAS COAST. THIS FRONT IS EXPECTED TO LIFT NORTHWARD INTO THE SOUTH CENTRAL AND SOUTHEASTERN PARTS OF THE FORECAST AREA THIS AFTERNOON. AS IT DOES...DEWPOINTS IN THE UPPER 60S TO LOWER 70S WILL SPREAD INTO THE AREA. FORECAST SOUNDINGS INDICATE LOW LEVEL WIND SHEAR INCREASING THIS AFTERNOON. ALTHOUGH CAPES WILL NOT BE EXTREMELY HIGH...ON THE ORDER OF 500-1000 J/KG...LCLS WILL BE LOW. THESE INCREASED INSTABILITIES AND SHEAR MAY BE A SET UP FOR THE DEVELOPMENT OF LOW-TOPPED HIGH-PRECIPITATION SUPERCELLS THAT COULD PRODUCE TORNADOES ACROSS THE SOUTH CENTRAL AND SOUTHEASTERN ZONES THIS AFTERNOON INTO THE EARLY EVENING. BESIDES THE POTENTIAL FOR A FEW TORNADOES IN THE SOUTHEAST... THERE WILL BE THE POTENTIAL FOR A FEW SEVERE STORMS ACROSS MUCH OF THE REST OF THE FORECAST AREA THIS AFTERNOON AND EVENING. AS THE AFOREMENTIONED SHORTWAVE LIFTS OFF TO THE NORTHEAST LATE TONIGHT INTO THURSDAY MORNING...RAIN CHANCES WILL DECREASE. WITH SOUTHWESTERLY FLOW ALOFT CONTINUING AS A LARGE UPPER LEVEL STORM MOVES INTO THE WEST COAST...WE WILL CONTINUE TO HAVE 20 TO 40 PERCENT CHANCES OF SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SATURDAY. THE WEST COAST SYSTEM WILL MOVE FROM CENTRAL CALIFORNIA FRIDAY MORNING EAST AND NORTHEAST INTO THE NORTHERN PLAINS BY SUNDAY. AS IT DOES...WE SHOULD SEE WIDESPREAD SHOWERS AND THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. YET ANOTHER UPPER LEVEL LOW WILL MOVE INTO THE WEST COAST MONDAY...KEEPING US IN GENERALLY SOUTHWESTERLY FLOW ALOFT. THUS WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 66 83 68 82 / 100 80 30 20 40 WACO, TX 75 67 84 68 82 / 100 60 30 20 40 PARIS, TX 72 65 81 67 81 / 70 80 30 20 50 DENTON, TX 71 66 82 68 82 / 100 80 30 20 40 MCKINNEY, TX 73 66 82 67 81 / 100 80 30 20 40 DALLAS, TX 73 66 83 69 83 / 100 80 30 20 40 TERRELL, TX 75 67 83 68 83 / 90 70 30 20 40 CORSICANA, TX 75 68 84 68 82 / 90 60 30 20 40 TEMPLE, TX 75 67 84 68 82 / 100 50 30 20 40 MINERAL WELLS, TX 71 64 82 67 82 / 100 70 20 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 30
Hazardous weather outlook, May 13, 4:18 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 418 AM CDT WED MAY 13 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 418 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH AND CENTRAL TEXAS UNTIL 1 AM TONIGHT. VERY HEAVY RAINFALL IS EXPECTED TO SPREAD OVER MUCH OF NORTH AND CENTRAL TEXAS TODAY THROUGH TONIGHT. FLASH FLOODING AND AREAL FLOODING WILL BE POSSIBLE. ISOLATED TORNADOES ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM MERIDIAN TO CANTON FROM EARLY AFTERNOON THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH TUESDAY. THE THREAT FOR SEVERE STORMS WILL RETURN ON SATURDAY WITH AREAS WEST OF A LINE FROM NOCONA TO LAMPASAS HAVING THE BETTER CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF A MERIDIAN TO CANTON LINE THIS AFTERNOON THROUGH THIS EVENING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:28 PM CDT | River Flood Warning | FWD | Dallas | 9 days |
| May 13, 11:37 AM CDT | Areal Flood Advisory | FWD | Comanche, Mills | 4 hr |
| May 13, 12:54 PM CDT | Areal Flood Advisory | FWD | Erath | 4 hr |
| May 13, 2:07 PM CDT | Areal Flood Advisory | FWD | Hill, Johnson | 4 hr |
| May 13, 2:18 PM CDT | Areal Flood Advisory | FWD | Parker, Wise | 3 hr |
| May 13, 2:42 PM CDT | Special Weather Statement | FWD | Kaufman | 48 min |
| May 13, 3:29 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 2 hr |
| May 13, 3:46 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson | 119 min |
| May 13, 3:53 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 112 min |
| May 13, 4:48 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 117 min |
| May 13, 5:18 PM CDT | Areal Flood Warning | FWD | Denton | 6 hr |
| May 13, 6:11 PM CDT | River Flood Warning | FWD | Comanche | 45 hr |
| May 13, 6:24 PM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.